Announcement

Collapse
No announcement yet.

Anyone with hair/skin problems with GERD

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Anyone with hair/skin problems with GERD

    Since having severe reflux from September/October this year I have noticed my skin and hair have become very dry. The skin just outside the corners of my mouth is very dry and a little flaky, I have to put cream on during the day. Also, my hair has started to thin. I had noticed this myself but I went to the hairdressers today, and asked her what she thought, she said it had definitely gone a little thinner, but she put it down to my age. (I'm 46 years) still having normal periods and no sight of the change (sorry boys too much info I know). Do I need to take any supplements, any ideas. Thanks Lynn

  • #2
    Some medications can cause hair loss..and skin problems..

    Comment


    • #3
      Gerd and skin

      Originally posted by Lynn
      Since having severe reflux from September/October this year I have noticed my skin and hair have become very dry. The skin just outside the corners of my mouth is very dry and a little flaky, I have to put cream on during the day. Also, my hair has started to thin. I had noticed this myself but I went to the hairdressers today, and asked her what she thought, she said it had definitely gone a little thinner, but she put it down to my age. (I'm 46 years) still having normal periods and no sight of the change (sorry boys too much info I know). Do I need to take any supplements, any ideas. Thanks Lynn
      Hi Lynn,

      Have you ruled out an infection with Helicobacter Pylori?
      Any infection can cause hair loss if that is what you mean by "thinning"

      Your hormones may also have something to do with it. As estrogen levels drop off, thinning of hair and acne can result.

      If your diet is excesively high in carbs, weight gain can result as insulin levels rise.. Have you had any signs of painful ovaries between periods which could
      be an indicator of higher than desired levels of male hormones and Polycystic Ovary Syndrome?

      Do you have any signs of Rheumatoid Arthritis?

      The Pard

      Comment


      • #4
        Lynn:

        Just a comment. One of my GI Drs commented on me having cracks on the sides of my mouth and mentioned Plummer Vinson symdrome (from what he explained to me, it is caused by iron deficiency).
        Don't know if this would fit any of your other symptoms or not, maybe do a search on it to see.
        Good Luck.

        Vee

        Comment


        • #5
          Pard, I don't have any pain inbetween periods. H Pylori I have just been given the all clear via a breath test. I did have eradication therapy in September 04. The dry skin isn't like acne its just flaky. Perhaps it is hormones, I will have to ask the Doctor. She's going to love this, me going back again with something else. Diet not high in carbs either. I do have fibromyalgia but am not taking any meds for that at the moment.

          The last year I have lost 3 stone. Since the GERD 1 stone. I was quietly dieting though. Another funny thing also. I am a natural blonde. My hair usually goes a shade darker in winter (lack of sun) but its gone very light, (not grey) I would say at least two shades lighter than usual. The hairdresser even commented on it.

          Thanks you also Vee. Many thanks Lynn

          Comment


          • #6
            Lynn

            Hi Lynn Have you tried changing your shampoo ? Pantene pro v for example, a lot of people complain of hair loss with that. Lack of vitamins as Vee mentioned such as iron or vitamin B can cause skin changes as well as hair loss. Perhaps multi vitamins plus iron would help.

            Also genetics plays a part if it runs in the family. Certain infections can cause hair loss. Thyroid problems can cause hair loss and skin problems. Auto immune problems like diabetes , lupus. Even slight hormonal changes . Dieting if you're not getting the proper nutrients.

            Also illness . For example, after an illness or a major surgery, often people lose a large amount of hair. This hair loss is due to the stress of the illness , but it is temporary.

            Many medications. . One of the listed side effects of zantac is hair loss. A relative of mine lost all of the hair on his chest and legs a couple of years ago and he swears it's from the zantac he had been taking for years. Who knows, but he never did find a cause.

            My skin always gets dry in the fall .. You're so lucky your hair turns lighter in the winter, I'm a natural blonde too and my hair looks so drab and terrible in the winter. I'm tempted to do the bleach thing again. Now there's a way to lose hair real quick

            Comment


            • #7
              I hope it's not the Zantac Tricia its the only thing I can use without real bad problems. I don't think it will be this, not been on it that long. I will get a multi-vitamin though. Funnily enough I do use Pantene shampoo and conditioner. Perhaps I'd be better off using the horse shampoo. Heck, you don't know what your putting in your mouth never mind on your head do you?

              Many thanks again and again for your help. Lynn

              Comment


              • #8
                Lynn

                Hi Lynn I doubt it is the zantac, although hair loss is listed as a side effect--- it is rare and you haven't been on it long. you'd have to be awfully unlucky.

                Well if people can use that bag balm cow udder creme for their skin and hair , why not horse shampoo . Seriously though changing shampoos may help , it would be nice if it was something as simple as that.

                I had really dry skin in the colder months and found the greatest cream. It's incredible. You'll never have dry skin with this. It's from Mac Cosmetics , it's called gourmet skin food. All of the celebraties use it -- they are sold out at their website but you can buy it at some of the higher end stores. Take Care

                Comment

                Working...
                X